| Model Number |
MC2-4570S |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Unspecified Infection (1930)
| Date of Event |
03/06/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation nor were lab culture results provided to confirm the alleged event.No indication of product malfunction was identified.Based on the information provided root cause could not be identified.
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter, the patient developed an infection and the surgeon decided to remove the rod.There was no alleged device malfunction.
Additional Manufacturer Narrative
The received rod was tested and fully functional.X-ray imaging inspection was performed which showed an end cap disengagement.Review of the device history record showed that the rod had been appropriately sterilized prior to release.Additionally, no tissue images and lab reports were provided and no issues with the functionality of the rods were reported.Thus, based on this investigation, there was no evidence provided to confirm the reported failure mode.However, during the investigation, an unreported end cap failure was observed and confirmed.Fsca investigation was performed and variation in the torque applied to the threaded cap during the assembly process was identified as the root cause of the failure.Per the manufacturing instructions, the threaded cap must be tightened to 40 in-lbs.Although all operators followed the assembly procedure, and the torque wrench indicated 40 in-lbs was applied, the manner of using the torque wrench resulted in variances in applied torque.The manner in which the operator handles the torque wrench may impact the actual torque applied to the end cap, thereby creating a false positive that the specified torque has been applied.If the specified torque is not applied, the effectiveness of the cap tightening process may be compromised.
Event or Problem Description
Additional information provided.